Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jan 17, 2016, 5:40 AM EST for Brevard County, Orange County, Osceola County, Florida. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 17, 2016, 5:40 AM EST (10:40 UTC)
- Expired
- Jan 17, 2016, 6:30 AM EST
- In force
- 50 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 34 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 17, 6:15 AM EST | TSTM WND GST 48 | 3 Sse Cocoa, FL | GUST TO 42 KNOTS FROM THE SOUTH AT USAF TOWER KSC9404. |
| Jan 17, 6:20 AM EST | TSTM WND GST 54 | 5 Ne Port Canaveral, FL | GUST TO 47 KNOTS FROM THE SOUTH AT USAF TOWER KSC003. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 17, 12:47 AM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 10.7 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
784
WUUS52 KMLB 171040
SVRMLB
FLC009-095-097-171130-
/O.NEW.KMLB.SV.W.0006.160117T1040Z-160117T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
540 AM EST SUN JAN 17 2016
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ORANGE COUNTY IN EAST CENTRAL FLORIDA...
NORTHEASTERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA...
NORTHERN BREVARD COUNTY IN FLORIDA...
* UNTIL 630 AM EST
* AT 538 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONE CABBAGE
FISH CAMP...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...ROCKLEDGE...COCOA...COCOA BEACH AND CAPE CANAVERAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR EAST CENTRAL
FLORIDA.
LAT...LON 2841 8059 2827 8061 2832 8064 2835 8061
2841 8064 2858 8060 2851 8063 2830 8066
2836 8068 2835 8068 2826 8066 2829 8068
2826 8068 2821 8105 2854 8111 2866 8064
2867 8065 2867 8064 2846 8052
TIME...MOT...LOC 1038Z 255DEG 36KT 2841 8097
HAIL...<.75IN
WIND...60MPH
$$
PENDERGRAST3 follow-up statements
980
WWUS52 KMLB 171057
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
557 AM EST SUN JAN 17 2016
FLC095-171106-
/O.CAN.KMLB.SV.W.0006.000000T0000Z-160117T1130Z/
ORANGE FL-
557 AM EST SUN JAN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORANGE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR EAST CENTRAL
FLORIDA.
LAT...LON 2841 8059 2828 8061 2841 8064 2858 8060
2851 8063 2826 8066 2829 8068 2826 8068
2821 8105 2835 8108 2835 8086 2858 8094
2862 8080 2841 8072 2859 8072 2859 8066
2862 8078 2867 8064 2846 8052
TIME...MOT...LOC 1056Z 255DEG 36KT 2846 8077
$$
FLC009-097-171130-
/O.CON.KMLB.SV.W.0006.000000T0000Z-160117T1130Z/
OSCEOLA FL-BREVARD FL-
557 AM EST SUN JAN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EST
FOR NORTHEASTERN OSCEOLA AND CENTRAL BREVARD COUNTIES...
AT 556 AM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER SHARPES...
MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...ROCKLEDGE...COCOA...COCOA BEACH AND CAPE CANAVERAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR EAST CENTRAL
FLORIDA.
LAT...LON 2841 8059 2828 8061 2841 8064 2858 8060
2851 8063 2826 8066 2829 8068 2826 8068
2821 8105 2835 8108 2835 8086 2858 8094
2862 8080 2841 8072 2859 8072 2859 8066
2862 8078 2867 8064 2846 8052
TIME...MOT...LOC 1056Z 255DEG 36KT 2846 8077
HAIL...<.75IN
WIND...60MPH
$$
PENDERGRAST542
WWUS52 KMLB 171120
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
620 AM EST SUN JAN 17 2016
FLC097-171129-
/O.CAN.KMLB.SV.W.0006.000000T0000Z-160117T1130Z/
OSCEOLA FL-
620 AM EST SUN JAN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSCEOLA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR PORTIONS
OF EAST CENTRAL FLORIDA.
LAT...LON 2841 8059 2828 8061 2841 8064 2858 8060
2851 8063 2826 8066 2829 8068 2826 8068
2824 8080 2858 8094 2862 8080 2841 8072
2859 8072 2859 8066 2862 8078 2867 8064
2846 8052
TIME...MOT...LOC 1119Z 255DEG 36KT 2852 8051
$$
FLC009-171130-
/O.CON.KMLB.SV.W.0006.000000T0000Z-160117T1130Z/
BREVARD FL-
620 AM EST SUN JAN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM EST
FOR NORTHERN BREVARD COUNTY...
AT 619 AM EST...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF PORT CANAVERAL...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...ROCKLEDGE...COCOA...COCOA BEACH AND CAPE CANAVERAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR MUCH OF EAST
CENTRAL FLORIDA.
LAT...LON 2841 8059 2828 8061 2841 8064 2858 8060
2851 8063 2826 8066 2829 8068 2826 8068
2824 8080 2858 8094 2862 8080 2841 8072
2859 8072 2859 8066 2862 8078 2867 8064
2846 8052
TIME...MOT...LOC 1119Z 255DEG 36KT 2852 8051
HAIL...<.75IN
WIND...60MPH
$$
PENDERGRAST858
WWUS52 KMLB 171127
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
627 AM EST SUN JAN 17 2016
FLC009-171137-
/O.EXP.KMLB.SV.W.0006.000000T0000Z-160117T1130Z/
BREVARD FL-
627 AM EST SUN JAN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD COUNTY WILL
EXPIRE AT 630 AM EST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR CENTRAL
FLORIDA.
LAT...LON 2841 8059 2828 8061 2841 8064 2858 8060
2851 8063 2826 8066 2829 8068 2826 8068
2824 8080 2858 8094 2862 8080 2841 8072
2859 8072 2859 8066 2862 8078 2867 8064
2846 8052
TIME...MOT...LOC 1123Z 255DEG 36KT 2852 8051
$$
PENDERGRASTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 2:50 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Jan 17, 2:50 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
250 AM EST SUN JAN 17 2016
.DISCUSSION...
...TORNADO WATCH FOR ALL OF EAST CENTRAL FLORIDA UNTIL 800 AM...
...EXTREMELY HAZARDOUS CONDITIONS ON THE ATLANTIC TODAY...
...WINDY TODAY AND TURNING MUCH COOLER BEHIND POTENT AND FAST
MOVING STORM SYSTEM...
CURRENT...TRACKING FAST MOVING GOMEX GALE ALONG WITH ATTENDANT
PREFRONTAL SQLN AND A MIX OF STRATIFORM RAIN AND MIX OF EMBEDDED AND
DISCRETE CELLULAR CONVECTION. INSTABILITY...LOW LEVEL HELICITY...
AND DEEP LAYER WIND FIELDS ALL INCREASING. STORM MOTION VECTOR
PROGGED TO BE AROUND 60KT (CLOSE TO 70 MPH)...WHICH IS ABOUT AS
FAST AS YOU'LL EVER SEE ACTIVITY MOVE IN THIS NECK OF THE WOODS.
SHORT TERM GRIDS HAVE ACCOUNTED FOR WATCH/POTENTIAL STRONG TO SVR
STORMS WHILE HAZARD PRODUCTS (GRAPHICASTS/(G)HWO AND SOCIAL MEDIA)
WILL CONTINUE TO BE FREQUENTLY UPDATED AS CONDITIONS EVOLVE. HIGHEST
SVR THREAT WILL BE FROM ABOUT 400 AM THROUGH 800 AM...WITH ABOUT A
2 HOUR WINDOW AT ANY GIVEN LOCATION. ZFP WILL RUN WITH PRE-FIRST
PERIOD TO ADDRESS ONGOING STORMS.
TODAY...ACTIVITY WILL BE REACHING THE EAST COAST AND MOVING RAPIDLY
OFFSHORE RIGHT AROUND SUNRISE...WITH TRAILING BAND STILL LIKELY TO
BE IMPACTING THE SRN SPACE AND TREASURE COASTS FOR ANOTHER 1-2HR AT
BEST. PRECIP MAY END A LITTLE FASTER THAN CURRENTLY ADVERTISED...
HOWEVER WILL HAVE QUIETED DOWN BY MID MORNING. NEVERTHELESS...STRONG
POST FRONTAL WINDS OUT OF THE W-NW SUSTAINED 20-30MPH MAY GUST AS
HIGH AS AROUND 40 MPH THROUGH THE MORNING AND EARLY AFTERNOON. GIVEN
HOW FAST THE SYSTEM IS PROGRESSING EASTWARD...EXPECT A PRETTY QUICK
DROPOFF IN THE WINDS BY LATE AFTERNOON.
TONIGHT...MUCH COOLER AIR ADVECTS INTO THE REGION UNDER CLEAR SKIES
(PERHAPS SOME LINGERING JET CI). MINS MAINLY IN THE 40S.
MON-THU...FCST REMAINS DRY FOR THE MOST PART...WITH HIGH LARGE HIGH
PRESSURE SLIDING BODILY EWD ACROSS THE BREADTH OF THE CENTRAL AND
EASTERN CONUS THROUGH EARLY WED...BEFORE ITS NORTHERN FLANK GETS
FLATTENED AND ITS SRN FLANK DROPS OFF THE SERN SEABOARD. WEAK SHORT
WAVE TROUGH SHEAR OUT AS IT CROSSES THE STATE TUE...BUT DOES ACT TO
MAINTAIN IF NOT SLIGHTLY FRESHEN THE N TO NE WIND FLOW. COOL THROUGH
TUE...WITH AIR MASS MODIFYING AS FLOW TURNS ONSHORE FROM TUE NIGHT
ONWARD. ONSET OF RAIN POSSIBLE LATE THU NIGHT FOR THE NWRN CWA AS
THE NEXT SFC AND MID LEVEL WX SYSTEMS APPROACH...BUT FOR THE TIME
BEING THE CURRENT FCST HOLDS CONDS DRY SAVE FOR A SMALL THREAT OF
COASTAL SHOWERS.
FRI-SUN...A DEEP BUT PROGRESSIVE TROUGH MOVES THROUGH THE CTRL-ERN
CONUS FRI-SAT AND OFFSHORE INTO THE ATLC SAT NIGHT-SUN. LOOKS LIKE
ANOTHER FAST MOVING COLD FRONT WITH ATTENDANT SLUG OF MOISTURE AND
SHOWERS ON FRIDAY. THE GFS IS A LITTLE FASTER THAN THE ECM...DRYING
THE AREA OUT AGAIN BY AROUND 00Z...WHILE THE LATTER MODEL IS SLOWER
TO CLEAR THINGS OUT. HIGHEST RAIN CHCS LOOK TO BE DURING THE DAYTIME
HOWEVER...THE FCST GIVES SOME WEIGHT TO THE ECM AND KEEPING SOME
LOWER RAIN CHANCES IN FOR NOW. GOOD MODEL CONSENSUS THAT NEXT
WEEKEND WILL BE DRY AND COOLER.
&&
.AVIATION...STORMS/CONVECTIVE WIND GUSTS WITH LLWS IN UNUSUALLY
STRONG LOW LEVEL JET (FD2FA2 SHOWS 210/62KT FOR MLB AT 12Z).
GRADIENT WIND GUSTS TO AROUND 30KT BEHIND STORM SYSTEM FROM 270-280
GRADUALLY SHIFTING TOWARD 290-310 IN THE AFTERNOON.
&&
.MARINE...WELL ADVERTISED GALE EVENT ABOUT TO COMMENCES AS WINDS
HAVE REACHED 20KT OVER THE ATLC MAOR WHILE CONTINUING TO INCREASE.
DO NOT PLAN ON INTRODUCING AND EXTENSION TO THE SCA FOR THE TIME
TO AVOID "OVER-HEADLINING" THE PRODUCT...HOWEVER EXPECT SEAS OF 7-
8FT TO LINGER THROUGH MON...AND LIKELY TUE AS REINFORCING NE SURGE
PUSHES ACROSS THE WATERS. SLOW ABATEMENT IN MARINE CONDITIONS FOR
WED-THU AS HIGH PRESSURE DROPS SE TWD FL.
&&
.FIRE WEATHER...ALL AREAS SHOULD RECEIVE GENEROUS RAINFALL COVERAGE
THIS MORNING. MUCH DRIER AIR MASS BEHIND DEPARTING LOW WITH HIGH
DISPERSION VALUES IN STRONG POST-FRONTAL WINDS TODAY. LOW MIN RH
VALUES MON-TUE AFTERNOONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 66 43 59 38 / 60 10 0 0
MCO 69 43 62 39 / 60 10 0 0
MLB 72 45 62 40 / 80 10 0 0
VRB 72 48 64 42 / 80 10 0 0
LEE 67 40 60 38 / 50 10 0 0
SFB 68 42 61 38 / 60 10 0 0
ORL 68 44 62 43 / 60 10 0 0
FPR 73 48 64 43 / 80 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL 8 AM EST THIS MORNING FOR COASTAL VOLUSIA
COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-MARTIN-NORTHERN
BREVARD COUNTY-NORTHERN LAKE COUNTY-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-SOUTHERN LAKE
COUNTY-ST. LUCIE.
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR COASTAL VOLUSIA
COUNTY-INDIAN RIVER-INLAND VOLUSIA COUNTY-MARTIN-NORTHERN
BREVARD COUNTY-NORTHERN LAKE COUNTY-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD COUNTY-SOUTHERN LAKE
COUNTY-ST. LUCIE.
AM...TORNADO WATCH UNTIL 8 AM EST THIS MORNING FOR FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 0-20 NM-SEBASTIAN INLET TO
JUPITER INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE TO
SEBASTIAN INLET 0-20 NM.
GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 0-20 NM-FLAGLER BEACH TO
VOLUSIA-BREVARD COUNTY LINE 20-60 NM-SEBASTIAN INLET TO
JUPITER INLET 0-20 NM-SEBASTIAN INLET TO JUPITER INLET 20-
60 NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20
NM-VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM.
SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY
FOR FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-SEBASTIAN INLET TO
JUPITER INLET 20-60 NM-VOLUSIA-BREVARD COUNTY LINE TO
SEBASTIAN INLET 0-20 NM-VOLUSIA-BREVARD COUNTY LINE TO
SEBASTIAN INLET 20-60 NM.
&&
FORECAST/AVIATION...CRISTALDI
RADAR/IMPACT WX...BRAGAW
RADAR/PUBLIC SERVICE...WEITLICH
SOCIAL MEDIA...WEITLICHHazardous weather outlook, Jan 16, 9:58 PM EST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 958 PM EST SAT JAN 16 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-171200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 958 PM EST SAT JAN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A COLD FRONT WITH A DEVELOPING SQUALL LINE AHEAD OF IT ARE RACING EAST AT 40 TO 50 MPH ACROSS THE NORTH GULF OF MEXICO. CONFIDENCE IN ANOTHER ROUND OF STRONG TO ISOLATED SEVERE STORMS CONTINUES TO INCREASE FOR LATE TONIGHT INTO EARLY SUNDAY. THE WIND FIELDS WITH THIS APPROACHING SYSTEM ARE NOTICEABLY STRONGER THAN THE PREVIOUS SYSTEM ON FRIDAY. THIS FAST MOVING SYSTEM WILL PRODUCE A 2 TO 4 HOUR THREAT WINDOW BETWEEN 3 AM AND 8 AM SUNDAY FOR ISOLATED TORNADOES AND DAMAGING STRAIGHT LINE WINDS OVER EAST CENTRAL FLORIDA. NOW WOULD BE A GOOD TIME TO MAKE A PLAN TO RECEIVE WARNINGS WHILE YOU ARE ASLEEP. .HIGH WIND IMPACT... A SQUALL LINE AND COLD FRONT WILL QUICKLY MOVE ACROSS EAST CENTRAL FLORIDA LATE OVERNIGHT AND EARLY SUNDAY MORNING. BEHIND THE FRONT WEST TO NORTHWEST WINDS AROUND 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL OCCUR THROUGH SUNDAY AFTERNOON BEFORE DIMINISHING. .MARINE THUNDERSTORM GUST IMPACT... A LINE OF SHOWERS AND STORMS WILL PUSH RAPIDLY EASTWARD ACROSS THE REGION LATE TONIGHT. WIND GUSTS IN EXCESS OF 35 KNOTS WILL LIKELY OCCUR WITH STORMS OVER OPEN LAKES...AND AS THEY MOVE OFFSHORE WITH A POTENTIAL FOR A FEW SEVERE WIND GUSTS GREATER THAN 50 KNOTS. .WATERSPOUT IMPACT... A BRIEF WATERSPOUT WILL BE POSSIBLE WITH A FAST MOVING LINE OF SHOWERS AND STORMS AS IT MOVES OFFSHORE LATE TONIGHT INTO EARLY MORNING SUNDAY. .WIND AND SEA IMPACT... A GALE WARNING WILL BE IN EFFECT FROM 4 AM SUNDAY TO 4 PM SUNDAY AFTERNOON. FREQUENT GUSTS TO GALE FORCE ARE POSSIBLE AFTER SUNRISE SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE NEEDED. WIMMER
In the hours before
Local storm report, Jan 17, 5:20 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
520 AM EST SUN JAN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 AM TSTM WND GST ORLANDO INTERNATIONAL A 28.42N 81.32W
01/17/2016 M47 MPH ORANGE FL ASOS
GUST TO 41 KNOTS FROM THE SOUTH.
&&
PGSpecial weather statement, Jan 17, 5:22 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
522 AM EST SUN JAN 17 2016
FLZ045-047-053-147-171100-
NORTHERN BREVARD COUNTY FL-SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-
ORANGE FL-
522 AM EST SUN JAN 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ORANGE... NORTHEASTERN
OSCEOLA AND CENTRAL BREVARD COUNTIES UNTIL 600 AM EST...
AT 521 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BITHLO TO NEAR NARCOOSSEE
TO 10 MILES SOUTH OF POINCIANA...AND MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MELBOURNE...TITUSVILLE...ROCKLEDGE...COCOA AND COCOA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
REDUCE VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND
POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM EST FOR EAST CENTRAL
FLORIDA.
LAT...LON 2840 8059 2828 8061 2832 8064 2857 8060
2831 8066 2836 8068 2834 8068 2818 8059
2829 8069 2816 8064 2786 8130 2797 8135
2859 8108 2861 8097 2871 8083 2865 8081
2861 8080 2874 8077 2877 8072 2846 8052
TIME...MOT...LOC 1021Z 230DEG 59KT 2855 8109 2827 8123 2800 8144
CRISTALDIThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 9:19 PM EST | Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 18 hr |
| Jan 17, 4:30 AM EST | Severe Thunderstorm Warning | MLB | Brevard | 22 min |
| Jan 17, 5:05 AM EST | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Okeechobee, Osceola | 55 min |
| Jan 17, 5:22 AM EST | Special Weather Statement | MLB | Brevard, Osceola | 38 min |
| Jan 17, 6:23 AM EST | Special Weather Statement | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 52 min |
| Jan 17, 6:59 AM EST | Special Weather Statement | MLB | Martin | 46 min |
| Jan 17, 7:03 AM EST | Tornado Warning | MLB | Martin | 14 min |
| Jan 17, 7:15 AM EST | Special Marine Warning | MLB | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.